Tennessee, 2003

Damaging Wind in Tennessee, August 7, 2003

August 7, 2003 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 7, 1:55 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 7, 1:55 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT THU AUG 7 2003

SOME ISOLATED SHOWERS APPROACHING THE NORTHERN PART OF THE FORECAST
AREA. WILL INCLUDE MENTION OF ISOLATED SHOWERS AND THUNDERSTORMS IN
THE NORTHERN ZONES FOR EARLY TONIGHT. FINALLY A BREAK FROM THE
PERSISTENT WET WEATHER FOR THE NEXT FEW DAYS AS SOMEWHAT DRIER AIR
IN PLACE OVER THE REGION. NEXT CHANCE OF RAIN WILL BE ON SUNDAY WITH
THE THREAT OF WIDELY SCATTERED CONVECTION DURING THE COURSE OF NEXT
WEEK.

PRELIMINARY NUMBERS
MEM 71/89/70/89/70 111
MKL 66/87/65/87/65 111
JBR 68/89/66/90/67 111
TUP 68/89/67/90/66 111

.MEG...NONE.
Hazardous weather outlook, Aug 7, 11:00 AM CST, 5 hours 30 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-080930-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1200 PM CDT THU AUG 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THESE THUNDERSTORMS
MAY PRODUCE LOCALLY HEAVY DOWNPOURS AND BRIEF GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS ARE EXPECTED SUNDAY WITH BETTER CHANCES OF
THUNDERSTORMS MONDAY AND TUESDAY THEN ISOLATED THUNDERSTORMS
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The radar

The Paducah radar (KPAH), 102 km away, was scanning. The volume nearest the first event began at 22:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Weakley

When
August 7, 4:30 PM CST to 4:35 PM CST
Where
Weakley County, Greenfield
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
36.150, -88.800

A couple of businesses had awning damage. A few homes suffered minor roof damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377162.